Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Pencillin overdose
|foxylady - Tue Jul 06, 2010 6:55 pm||
My best friend has deliberately taken an overdose of penicillin. She was supposed to be taking 4 500mg tablets a day, but has taken 10,000mg in one go. Will this seriously harm her. I need to know if I should be calling an ambulance for her. Luckily, these was the only tablets that she had indoors. She seems to be suffering from no ill effects, just a loss of appetite and a feeling of being light headed. What should I do?
|Dr.M.jagesh kamath - Tue Jul 20, 2010 3:06 am||
Hello,Luckily oral penicillin has a better profile in being comparitively safe even in higher doses.That does not mean one can load himself or herself with high doses!The toxic dose of oral penicillins is not established.Also toxic effects are uncommon even well beyond therapeutic dose.
The drug has a half life of 30 minutes and eliminated by the kidneys promptly.Those with renal failure may accumulate much more.
Do get your friend examined immediately.In all probablities she should be with out any sequelae.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.